Introduction: Mycophenolate Mofetil (MMF) is an immunosuppressive drug usually
used in kidney transplants to prevent rejection. It has various adverse effects such as leucopenia,
anemia, diarrhea but Mouth ulcers are rarely reported.
Method: We present a case report of MMF-induced mouth ulcers in an African patient.
Case Report: A 41-year-old African-male patient has painful oral ulcers which developed 5 months
after kidney transplantation. The immunosuppressive maintenance regimen comprised Steroids,
Tacrolimus and MMF.
Result: These ulcers were firstly related to a fungic or viral infection so the patient was prescribed
Fluconazole and Aciclovir without any improvement. Then, Tacrolimus blood level was checked
and it was in a therapeutic range. Finally, we decide to stop MMF and the ulcers healed quickly.
Discussion: Oral ulcers are frequently seen complications in immunosuppressant patient but are
rarely described with MMF. These ulcers can become large and very painful and degrade patient's
life quality. So when infections causes are excluded, we have to keep in mind that these ulcers can
be a drug adverse effect.